Alert archive / Colorado / River Flood Warnings in 2013
River Flood Warning 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood warning at Sep 12, 2013, 4:35 PM MDT for Larimer County, Colorado. It took effect at Sep 13, 2013, 5:08 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 12, 2013, 4:35 PM MDT (22:35 UTC)
- In effect from
- Sep 13, 2013, 5:08 AM MDT
- Expired
- Sep 12, 2013, 8:45 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- Major
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cache La Poudre River (CO) at Fort Collins (POUC2).
- Action stage
- 8.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06752260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
748 WGUS45 KBOU 122235 FLWBOU BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 435 PM MDT THU SEP 12 2013 ...THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER COUNTY. CACHE LA POUDRE RIVER AT FORT COLLINS AFFECTING LARIMER COUNTY. CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY. WATER LEVELS CONTINUE TO RISE RAPIDLY ON THE CACHE LA POUDRE. THE RIVER IS EXPECTED TO OVERFLOW ITS BANKS FROM THE MOUTH OF THE CANYON INTO FORT COLLINS THIS EVENING AND OVERNIGHT...AND THEN DOWNSTREAM TOWARD GREELEY BY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. && COC069-131800- /O.NEW.KBOU.FL.W.0012.130913T0223Z-130913T1800Z/ /FTDC2.1.ER.130913T0223Z.130913T0600Z.130913T1200Z.UU/ 435 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLOOD WARNING FOR THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH. * FROM THIS EVENING TO FRIDAY AFTERNOON. * AT 3:45 PM THURSDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.8 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MID DAY FRIDAY. * IMPACT...AT 7.5 FEET...CONSIDERABLE OVERBANK FLOW AND LOCALIZED FLOODING OCCURS DOWNSTREAM IN AND NEAR FORT COLLINS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.9 FEET ON AUG 1 1976. $$ COC069-131851- /O.NEW.KBOU.FL.W.0013.130913T1108Z-130913T1851Z/ /POUC2.3.ER.130913T1108Z.130913T1200Z.130913T1251Z.NR/ 435 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLOOD WARNING FOR THE CACHE LA POUDRE RIVER AT FORT COLLINS. * FROM LATE TONIGHT TO FRIDAY AFTERNOON. * AT 4:15 PM THURSDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 10.5 FEET. * RECORD FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 10.6 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.5 FEET ON APR 30 1999. $$ COC123-140435- /O.EXT.KBOU.FL.W.0010.130913T1500Z-130915T0900Z/ /GRPC2.1.ER.130913T1500Z.130914T0600Z.130915T0300Z.UU/ 435 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE CACHE LA POUDRE RIVER NEAR GREELEY. * FROM FRIDAY MORNING TO LATE SATURDAY NIGHT. * AT 3:30 PM THURSDAY THE STAGE WAS 4.5 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 8.8 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.9 FEET ON JUN 14 1983. $$
1 follow-up statement
350 WGUS85 KBOU 130245 FLSBOU FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 845 PM MDT THU SEP 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER COUNTY. CACHE LA POUDRE RIVER AT FORT COLLINS AFFECTING LARIMER COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY. SOUTH PLATTE RIVER AT HENDERSON AFFECTING ADAMS COUNTY. SOUTH PLATTE RIVER NEAR KERSEY AFFECTING WELD COUNTY. SOUTH PLATTE RIVER NEAR WELDONA AFFECTING MORGAN COUNTY. SOUTH PLATTE RIVER NEAR BALZAC AFFECTING LOGAN...MORGAN AND WASHINGTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DO NOT DROWN. && COC001-131200- /O.EXT.KBOU.FL.W.0004.000000T0000Z-130913T1200Z/ /HNDC2.2.ER.130912T1703Z.130912T2230Z.130913T0600Z.NO/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE SOUTH PLATTE RIVER AT HENDERSON. * UNTIL FRIDAY MORNING...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE. * AT 8:30 PM THURSDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 11.0 FEET...THERE IS MODERATE DAMAGE TO AGRICULTURAL LANDS IN THE FORT LUPTON AREA. $$ COC123-140845- /O.EXT.KBOU.FL.W.0005.130913T0442Z-130915T1851Z/ /KERC2.3.ER.130913T0442Z.130914T0600Z.130915T1251Z.NR/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE SOUTH PLATTE RIVER NEAR KERSEY. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE. * AT 7:30 PM THURSDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 10.0 FEET. * RECORD FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 12.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 12.0 FEET...THE RIVER FLOODS LA SALLE AND EVANS. $$ COC087-140845- /O.EXT.KBOU.FL.W.0006.130914T0859Z-130916T0925Z/ /WNAC2.2.ER.130914T0859Z.130915T0000Z.130916T0325Z.NR/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE SOUTH PLATTE RIVER NEAR WELDONA. * FROM LATE FRIDAY NIGHT TO LATE SUNDAY NIGHT...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE. * AT 7:45 PM THURSDAY THE STAGE WAS 3.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 11.2 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * IMPACT...AT 11.0 FEET...THERE IS WIDESPREAD FLOODING ALONG THE RIVER. WATER FLOWS OVER COLORADO HIGHWAY 144 AND THE RAILROAD TRACKS NEAR GOODRICH. $$ COC075-087-121-140845- /O.EXT.KBOU.FL.W.0007.130914T2200Z-130916T1459Z/ /BZNC2.1.ER.130914T2200Z.130915T1200Z.130916T0859Z.NO/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE SOUTH PLATTE RIVER NEAR BALZAC. * FROM SATURDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE. * AT 7:30 PM THURSDAY THE STAGE WAS 3.5 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 10.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 10.5 FEET...WATER FLOWS OVER THE RAILROAD TRACKS SOUTH OF MERINO. $$ COC069-130315- /O.CAN.KBOU.FL.W.0012.000000T0000Z-130913T1800Z/ /FTDC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH. * AT 7:45 PM THURSDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.1 FEET. THE RIVER WILL FALL TO 2.5 FEET BY . * IMPACT...AT 6.5 FEET...THE RIVER IMPACTS THE MCCONNELL SUBDIVISION IN LAPORTE. $$ COC069-130315- /O.CAN.KBOU.FL.W.0013.000000T0000Z-130913T1851Z/ /POUC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE CACHE LA POUDRE RIVER AT FORT COLLINS. * AT 8:15 PM THURSDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.5 FEET. THE RIVER WILL FALL TO 2.1 FEET BY . $$ COC123-140845- /O.EXT.KBOU.FL.W.0010.130913T1400Z-130914T1200Z/ /GRPC2.1.ER.130913T1400Z.130914T0000Z.130914T0600Z.UU/ 845 PM MDT THU SEP 12 2013 THE FLOOD WARNING CONTINUES FOR THE CACHE LA POUDRE RIVER NEAR GREELEY. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE. * AT 7:30 PM THURSDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 8.7 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. $$ TLH
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:32 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 12, 3:32 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 332 PM MDT THU SEP 12 2013 .SHORT TERM...MAJOR FLOODING EVENT CONTINUES ACROSS FOOTHILLS AND MUCH OF THE URBAN CORRIDOR AS SOUTHERLY FLOW ALOFT PERSISTS IN PUSHING MOISTURE INTO THE AREA. GPS MEASURED PRECIPITABLE WATER VALUES HOLDING THEIR OWN AROUND 1.25 INCHES OVER DENVER AREA WITH HIGHER AMOUNTS NORTH AND SOUTH /PUEBLO A WHOPPING 1.42 AND CLIMBING AT 21Z/. RAIN WILL GO THROUGH MUCH OF THE NIGHT IN THE FOOTHILLS AND URBAN CORRIDOR WITH LESS COVERAGE OVER THE FAR NORTHEAST PLAINS AND GRAND/JACKSON/SUMMIT COUNTIES. DPROG/DT OF HRRR MODEL SHOWS THAT ITS LATER RUNS HAVE BACKED OFF ON TOTAL PRECIPITATION AMOUNTS ALTHOUGH THEY ARE STILL SUBSTANTIAL... ESPECIALLY GIVEN THE CURRENT CONDITIONS. THAT MODEL AS WELL AS RAP STARTING TO FOCUS SOME HEAVIER PRECIPITATION FURTHER SOUTH IN THE FOOTHILLS AS WELL AS ATOP THE PALMER DIVIDE IN WESTERN ELBERT COUNTY FOR TONIGHT. THESE AREAS ALREADY IN THE FLASH FLOOD WATCH WHICH IS NOT BEING CHANGED IN EITHER TIME OR AREAL EXTENT AT THIS TIME. MODELS SUGGESTING THE PRECIPITATION FOCUS MAY BE FURTHER EAST ON THE PLAINS TOMORROW AS QG LIFT ASSOCIATED WITH GREAT BASIN LOW AFFECTS THOSE AREAS. .LONG TERM...SLIGHTLY DRIER AND MORE SUBSIDENT AIRMASS TO SPREAD ACROSS REGION FRIDAY EVENING AS SHORTWAVE MOVES EAST OF COLORADO. THIS WILL RESULT IN A DECREASE IN SHOWERS AND THUNDERSTORMS... ESPECIALLY ALONG THE FOOTHILLS WHERE LOCAL DOWNSLOPE WINDS WILL LIMIT ACTIVITY. BRIEF MODERATE RAINFALL WILL BE POSSIBLE... ESPECIALLY NEAR THE FOOTHILLS. ON SATURDAY...UPPER TROUGH MOVES INTO NORTHERN GREAT BASIN WITH FLOW ALOFT BECOMING WESTERLY. AIRMASS TO BECOME DRIER AS NOTED BY A DECREASE IN PRECIPITABLE WATER VALUES. STILL SOME CHANCE FOR SHOWERS AND THUNDERSTORMS BY AFTERNOON...PARTICULARLY ACROSS MOUNTAINS AS WELL AS IN AND NEAR FOOTHILLS...ONCE AIRMASS BECOMES UNSTABLE. AIRMASS TO BECOME SLIGHTLY WARMER WITH HIGHS WARMING TO NEAR 80 DEGREES ACROSS THE PLAINS. SHOWERS AND STORMS TO DECREASE DURING THE EVENING WITH THE CHANCE FOR SHOWERS CONTINUING OVERNIGHT WITH SOME INCREASE IN MID LEVEL QG ASCENT. FOR SUNDAY...UPPER TROUGH TO MOVE ACROSS WYOMING WITH INCREASING MID LEVEL QG ASCENT OVER COLORADO. FRONT TO MOVE ACROSS PLAINS DURING THE MORNING WITH INCREASING UPSLOPE. LIFT AND UPSLOPE COMBINING WITH DECENT MOISTURE TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN AND NEAR FOOTHILLS WHERE UPSLOPE WILL BE BEST. MODERATE TO BRIEF HEAVY RAIN WILL BE POSSIBLE DURING THE AFTERNOON. FLOOD THREAT APPEARS LOW AT THIS TIME. TEMPERATURES TO COOL ABOUT 5 DEGREES CELSIUS ACROSS THE PLAINS...WITH LITTLE CHANGE OVER MOUNTAINS. ON MONDAY...TROUGH TO MOVE INTO NORTHERN AND CENTRAL PLAINS WITH AXIS OVER EASTERN WYOMING. FLOW ALOFT BECOMES NORTHWESTERLY AS SLIGHTLY DRIER AND MORE SUBSIDENT AIR MOVES INTO COLORADO. THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DECREASE...WITH THE BEST CHANCE ACROSS THE MOUNTAINS. TEMPERATURES LOOK TO WARM BACK TO NEAR 80 DEGREES ACROSS THE PLAINS. FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY...WEST TO SOUTHWEST FLOW ALOFT TO PREVAIL AS UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. AIRMASS TO BECOME DRIER AND SLIGHTLY WARMER THOUGH ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGH COUNTRY. SOME COOLING NOTED THURSDAY AS MODELS SHOW FRONT MOVING ACROSS PLAINS. AIRMASS LOOKS STABLE...WILL KEEP THE SLIGHT CHANCE OF STORMS OVER THE HIGH COUNTRY. && .AVIATION...STRATUS...SHOWERS AND SOME FOG THE MAIN STORY FOR MOST OF THE PERIOD WITH FREQUENT LOW CEILINGS AND VISIBILITIES. SOME IMPROVEMENT IN THESE PARAMETERS LATER FRIDAY MORNING AND PRESENT THINKING SUGGESTS LESS RAIN AT THE TERMINALS BY FRIDAY AFTERNOON. EASTERLY WINDS THROUGH TONIGHT AND MOST OF FRIDAY. && .HYDROLOGY...MOST AREAS IN THE FOOTHILLS...CERTAINLY NORTH OF INTERSTATE 70...ARE EXPERIENCING SIGNIFICANT FLOODING IMPACTS FROM THE RECENT RAINS. WITH MORE PRECIPITATION EXPECTED OVERNIGHT SITUATION WILL IMPROVE LITTLE. LESS PRECIPITATION ACTIVITY IN THE BURN AREAS FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ035-036-038>041-043. && SHORT TERM...ET LONG TERM....D-L AVIATION...ET
Hazardous weather outlook, Sep 12, 11:05 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT THU SEP 12 2013 COZ030>051-131715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU SEP 12 2013 ...MAJOR FOOTHILLS AND URBAN CORRIDOR FLOODING EVENT ONGOING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE AFTERNOON AND OVERNIGHT IN MANY AREAS EAST OF THE MOUNTAINS ...ESPECIALLY IN AND CLOSE TO THE FOOTHILLS. MAJOR AMOUNTS OF RAIN OVER THE LAST SEVERAL DAYS HAVE SATURATED SOILS IN MANY FOOTHILL AND URBAN CORRIDOR LOCATIONS AND ADDITIONAL RAINFALL IN THESE LOCATIONS TODAY AND TONIGHT WILL ONLY EXACERBATE AN ALREADY SERIOUS SITUATION. THE HIGH PARK AND FOUR MILE BURN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO THE HEAVY RAINS. LOCATIONS IN JACKSON AND GRAND COUNTIES AND THE FAR NORTHEAST PLAINS STILL HAVE A CHANCE OF RAIN TODAY AND TONIGHT BUT THE THREAT OF FLOODING IN THOSE LOCATIONS IS LOWER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED ON FRIDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOMEWHAT DRIER AND WARMER CONDITIONS ARE EXPECTED ON SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY ALONG THE FRONT RANGE WITH THE PASSAGE OF A COLD FRONT. DRIER AND WARMER CONDITIONS SHOULD RETURN TO THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Sep 12, 2:07 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN GENESEE 39.69N 105.27W
09/11/2013 M4.15 INCH JEFFERSON CO TRAINED SPOTTER
48 HOUR RAINFALL TOTAL
0600 PM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/11/2013 M2.10 INCH ADAMS CO NWS EMPLOYEE
SINCE NOON YESTERDAY
0628 PM HEAVY RAIN ERIE 40.03N 105.05W
09/11/2013 M2.50 INCH WELD CO BROADCAST MEDIA
PAST TWO HOURS.
0650 PM FLASH FLOOD 2 SE NIWOT 40.08N 105.13W
09/11/2013 BOULDER CO NWS EMPLOYEE
WATER AT A DEPTH OF 9 TO 12 INCHES DEEP AND 50 FEET WIDE
WAS RUNNING OVER THE INTERSECTION OF 95TH STREET AND
LOOKOUT ROAD.
0700 PM HEAVY RAIN 5 NE BOULDER 40.08N 105.18W
09/11/2013 M4.03 INCH BOULDER CO TRAINED SPOTTER
1.41 INCHES PAST 12 HOURS
0803 PM HEAVY RAIN 1 NW LOUISVILLE 39.98N 105.15W
09/11/2013 M1.10 INCH BOULDER CO TRAINED SPOTTER
PAST HOUR
0830 PM HEAVY RAIN 7 E FORT COLLINS 40.56N 104.93W
09/11/2013 M1.05 INCH WELD CO TRAINED SPOTTER
PAST 25 MINUTES
0846 PM HEAVY RAIN SUPERIOR 39.93N 105.15W
09/11/2013 M1.90 INCH BOULDER CO TRAINED SPOTTER
1.3 INCHES SINCE 5 PM
0914 PM HEAVY RAIN LYONS 40.22N 105.27W
09/11/2013 M3.50 INCH BOULDER CO BROADCAST MEDIA
PAST 24 HOURS
0920 PM HEAVY RAIN 2 SE BOULDER 40.01N 105.22W
09/11/2013 M3.35 INCH BOULDER CO MESONET
PAST 6 HOURS
1000 PM HEAVY RAIN 13 NW GOLDEN 39.87N 105.39W
09/11/2013 M2.31 INCH JEFFERSON CO TRAINED SPOTTER
PAST 16 HOURS. BEAVER CREEK IS BANKFULL. COAL CREEK IS
OVERBANK AND WASHING OVER HWY 72 AT TWIN SPRUCE
1000 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.29 INCH BOULDER CO TRAINED SPOTTER
2.35 INCHES PAST 3 HOURS. THE 6.29 INCHES IS THE TOTAL SO
FAR SINCE 5 PM MONDAY
1000 PM FLASH FLOOD BOULDER 40.03N 105.25W
09/11/2013 BOULDER CO EMERGENCY MNGR
3RD ST AND CANYON AND EASTBOUND BASELINE AT FOOTHILLS
HAVE PARTIAL CLOSURES DUE TO DEBRIS. FLOODING AT 9TH AND
BALSAM.
1025 PM FLASH FLOOD 9 S BOULDER 39.90N 105.25W
09/11/2013 JEFFERSON CO EMERGENCY MNGR
FLOODING AND DEBRIS HIGHWAY 72 WEST OF HIGHWAY 93 AT THE
BASE OF COAL CREEK CANYON
1038 PM HEAVY RAIN 3 E LAFAYETTE 39.99N 105.04W
09/11/2013 M4.52 INCH BROOMFIELD CO TRAINED SPOTTER
2.97 INCHES SO FAR TODAY
1038 PM FLASH FLOOD 5 W BOULDER 40.03N 105.35W
09/11/2013 BOULDER CO TRAINED SPOTTER
INGRAM GULCH IS CLOSED AND WATER IS NOW FLOWING OVER GOLD
RUN ROAD.
1039 PM FLASH FLOOD 18 WNW FORT COLLINS 40.65N 105.39W
09/11/2013 LARIMER CO TRAINED SPOTTER
HIGHWAY 14 FROM RUSTIC TO TEDS PLACE IS CLOSED DUE TO
FLOODING AND DEBRIS
1039 PM FLASH FLOOD 12 N FORT COLLINS 40.73N 105.07W
09/11/2013 LARIMER CO TRAINED SPOTTER
ROAD CLOSED DUE TO WATER OVER THE ROAD
1100 PM FLASH FLOOD 8 WSW LOVELAND 40.37N 105.21W
09/11/2013 LARIMER CO TRAINED SPOTTER
4.12 INCHES OF RAIN PAST 4 HOURS. ROADS ARE WASHED OUT
1115 PM FLASH FLOOD 5 E LAPORTE 40.62N 105.03W
09/11/2013 LARIMER CO LAW ENFORCEMENT
ROAD CLOSED AT 27E AND 25E BETWEEN 52E AND 54E DUE TO
FLASH FLOODING.
1126 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.65 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY WITH 0.36 INCHES PAST HOUR
1130 PM HEAVY RAIN 2 SSW NIWOT 40.07N 105.17W
09/11/2013 M2.93 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SO FAR WITH 0.79 INCHES PAST HOUR
1130 PM HEAVY RAIN 3 W FORT COLLINS 40.56N 105.13W
09/11/2013 M2.51 INCH LARIMER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY. 1.53 INCHES PAST 15 HOURS
1210 AM HEAVY RAIN 1 NW BOULDER 40.04N 105.26W
09/12/2013 M5.50 INCH BOULDER CO TRAINED SPOTTER
4.00 INCHES PAST 4 HOURS
0101 AM HEAVY RAIN 5 NE WARD 40.12N 105.44W
09/12/2013 M6.16 INCH BOULDER CO TRAINED SPOTTER
SINCE MONDAY. 4.04 INCHES FROM MIDNIGHT TO MIDNIGHT ON
THE 11TH
0102 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
*** 1 FATAL *** MULTIPLE HOMES COLLAPSED AND DESTROYED
NEAR JAMESTOWN.
0124 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
SIGNIFICANT FLOODING AT THE JUSTICE CENTER IN DOWNTOWN
BOULDER
0130 AM HEAVY RAIN 2 S ESTES PARK 40.34N 105.52W
09/12/2013 M2.22 INCH LARIMER CO TRAINED SPOTTER
PAST 2 HOURS
0220 AM HEAVY RAIN LYONS 40.22N 105.27W
09/12/2013 M2.80 INCH BOULDER CO TRAINED SPOTTER
SINCE 6 30 PM LAST NIGHT
0228 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
WATER TO A DEPTH OF 2 TWO FEET RUNNNG DOWN THE HAWTHORNE
ST IN THE NORTHERN PART OF BOULDER
0236 AM HEAVY RAIN 9 WNW LYONS 40.27N 105.43W
09/12/2013 E0.00 INCH LARIMER CO TRAINED SPOTTER
ONE OF THE FOUR DAMS IN THE BIG ELK MEADOWS AREA HAS
BREACHED WHICH MAY COMPROMISE THE OTHER DAMS.
0400 AM FLASH FLOOD 6 N BOULDER 40.11N 105.25W
09/12/2013 BOULDER CO EMERGENCY MNGR
20 FT WALL OF WATER MOVED DOWN LEFT HAND CANYON. A
FIREFIGHTER WAS TRAPPED IN A TREE BUT HAS BEEN RESCUED.
0505 AM HEAVY RAIN 1 W FIRESTONE 40.12N 104.95W
09/12/2013 M4.80 INCH WELD CO NWS EMPLOYEE
LOTS OF RAIN WITH COUNTY ROAD 18 AND 20 FLOODED. ROADS
PARALLEL TO I-25 AROUND COUNTY ROAD 11 FLOODED 6-8 INCHES
DEEP
0508 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
SEVERAL MAJOR CREEK FLOODED WITH PEOPLE TRAPPED. CREEKS
INCLUDE COAL CREEK, LEFT HAND CANYON, 4 MILE CREEK, SAINT
VRAIN. PEOPLE ARE REPORTED TO BE TRAPPED ON THEIR ROOFS.
0542 AM HEAVY RAIN 2 NE THORNTON 39.92N 104.93W
09/12/2013 M2.82 INCH ADAMS CO TRAINED SPOTTER
2.82 INCHES OF RAIN IN THE LAST 24 HOURS WITH A 5.37 INCH
STORM TOTAL
0542 AM HEAVY RAIN 1 SSW LAFAYETTE 39.99N 105.10W
09/12/2013 M3.50 INCH BOULDER CO TRAINED SPOTTER
HEAVY RAIN WITH 3 FEET OF FLOODING IN SOME AREAS.
0542 AM HEAVY RAIN 1 SE FREDERICK 40.09N 104.93W
09/12/2013 M6.15 INCH WELD CO NWS EMPLOYEE
6.15 INCHES SINCE 9 PM LAST NIGHT WITH 7.15 STORM TOTAL.
0655 AM HEAVY RAIN 3 W JAMESTOWN 40.11N 105.44W
09/12/2013 M4.54 INCH BOULDER CO TRAINED SPOTTER
1 HOUR TOTAL IS 1.07 WITH A 24 HOUR TOTAL OF 4.54 AND
SINCE MONDAY HAVE RECEIEVD 7.24 INCHES
0722 AM HEAVY RAIN 1 SSE ESTES PARK 40.36N 105.51W
09/12/2013 M6.32 INCH LARIMER CO TRAINED SPOTTER
0728 AM HEAVY RAIN 3 S ESTES PARK 40.33N 105.52W
09/12/2013 M6.00 INCH LARIMER CO TRAINED SPOTTER
6 INCHES IN THE PAST 48 HOURS
0728 AM HEAVY RAIN ARVADA 39.82N 105.11W
09/12/2013 M2.82 INCH JEFFERSON CO NWS EMPLOYEE
TOTAL RAINFAL 2.82 SINCE MONDAY
0744 AM HEAVY RAIN 7 N GLEN HAVEN 40.55N 105.44W
09/12/2013 M5.20 INCH LARIMER CO TRAINED SPOTTER
0750 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO EMERGENCY MNGR
CITY OF LONGMONT SEEING FLOODING WITH LEFT HAND CREEK
AREA BEING EVACUATED
0809 AM HEAVY RAIN 1 WNW ELDORADO SPRINGS 39.93N 105.28W
09/12/2013 M4.95 INCH BOULDER CO TRAINED SPOTTER
4.95 INCHES OF RAIN IN 24 HOURS WITH A 3 DAY TOTAL OF
7.71 INCHES
0814 AM HEAVY RAIN 2 ENE FORT COLLINS 40.57N 105.04W
09/12/2013 M3.57 INCH LARIMER CO TRAINED SPOTTER
0828 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/12/2013 M3.08 INCH ADAMS CO NWS EMPLOYEE
24 HOUR TOTAL IS 3.08 INCHES WITH A 14 HOUR TOTAL OF 4.53
0912 AM HEAVY RAIN 1 WNW AURORA 39.71N 104.84W
09/12/2013 E8.00 INCH ARAPAHOE CO TRAINED SPOTTER
ESTIMATED 8 INCHES SINCE MONDAY
0942 AM HEAVY RAIN 1 NNW ERIE 40.04N 105.06W
09/12/2013 M8.00 INCH BOULDER CO TRAINED SPOTTER
1007 AM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M4.30 INCH ARAPAHOE CO TRAINED SPOTTER
1007 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO NWS EMPLOYEE
ST VRAIN ROAD AND HYGIENE ROAD ARE FLOODED
1007 AM FLOOD 2 W AURORA 39.69N 104.85W
09/12/2013 ARAPAHOE CO COCORAHS
3.80 INCHES OF RAIN IN THE PAST 5 HOURS. FLOODING OVER
MISSISSIPPI AVE
0150 PM HEAVY RAIN 2 ENE BROOMFIELD 39.95N 105.03W
09/12/2013 M4.01 INCH BROOMFIELD CO COCORAHS
4.01 INCHES WITH 1 INCH IN THE PAST 6 HOURS.
0150 PM HEAVY RAIN 2 NW AURORA 39.71N 104.84W
09/12/2013 M11.50 INCH ARAPAHOE CO TRAINED SPOTTER
0206 PM FLOOD VIRGINIA DALE 40.95N 105.35W
09/12/2013 LARIMER CO PUBLIC
MILE MARKER 379 ALONG HIGHWAY 287 IS FLOODED ACROSS THE
HIGHWAY
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:36 PM MDT | Flash Flood Warning | BOU | Boulder, Broomfield, Weld | 3 hr |
| Sep 11, 7:02 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 11, 7:23 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 3 hr |
| Sep 11, 7:58 PM MDT | Flash Flood Warning | BOU | Adams, Boulder, Broomfield, Weld | 3 hr |
| Sep 11, 8:25 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 11, 8:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 2 hr |
| Sep 11, 8:31 PM MDT | Areal Flood Advisory | BOU | Washington | 119 min |
| Sep 11, 9:46 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 3 hr |
| Sep 11, 9:47 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 3 hr |
| Sep 11, 9:53 PM MDT | Areal Flood Warning | BOU | Adams, Weld | 3 hr |
| Sep 11, 10:01 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 11, 10:16 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 3 hr |
| Sep 11, 10:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Sep 11, 10:49 PM MDT | Flash Flood Warning | BOU | Larimer | 5 hr |
| Sep 11, 11:16 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 5 hr |
| Sep 11, 11:42 PM MDT | Flash Flood Warning | BOU | Broomfield | 3 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 6 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 2 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 17 hr |
| Sep 12, 12:31 AM MDT | Flash Flood Warning | BOU | Larimer, Weld | 4 hr |
| Sep 12, 12:37 AM MDT | Areal Flood Advisory | BOU | Adams, Weld | 3 hr |
| Sep 12, 12:59 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 2:04 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Sep 12, 2:34 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 2:50 AM MDT | Areal Flood Advisory | BOU | Adams | 3 hr |
| Sep 12, 3:07 AM MDT | Flash Flood Warning | BOU | Weld | 4 hr |
| Sep 12, 4:10 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 4:18 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 4:20 AM MDT | Flash Flood Warning | BOU | Adams | 3 hr |
| Sep 12, 4:36 AM MDT | River Flood Advisory | BOU | Larimer | 6 hr |
| Sep 12, 5:00 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 40 hr |
| Sep 12, 5:24 AM MDT | Areal Flood Advisory | BOU | Adams, Denver | 3 hr |
| Sep 12, 5:59 AM MDT | Areal Flood Warning | BOU | Larimer | 9 hr |
| Sep 12, 6:01 AM MDT | Flash Flood Warning | BOU | Adams, Denver | 3 hr |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Adams | 20 hr |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Weld | 9 days |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Morgan | 6 days |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 8 days |
| Sep 12, 6:19 AM MDT | River Flood Warning | BOU | Larimer | 14 hr |
| Sep 12, 6:52 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Sep 12, 6:55 AM MDT | Flash Flood Warning | BOU | Adams | 3 hr |
| Sep 12, 7:05 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 7:06 AM MDT | River Flood Warning | BOU | Larimer | 5 days |
| Sep 12, 7:12 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 7:24 AM MDT | Flash Flood Warning | BOU | Arapahoe | 3 hr |
| Sep 12, 7:32 AM MDT | Areal Flood Advisory | BOU | Arapahoe | 3 hr |
| Sep 12, 8:28 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 2 more | 12 hr |
| Sep 12, 8:36 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 9:02 AM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 9:12 AM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 3 hr |
| Sep 12, 9:51 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 10:02 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 10:44 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 10:58 AM MDT | River Flood Warning | BOU | Weld | 6 days |
| Sep 12, 12:04 PM MDT | River Flood Warning | BOU | Boulder | 19 hr |
| Sep 12, 12:14 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 12:35 PM MDT | Flash Flood Warning | BOU | Larimer | 9 hr |
| Sep 12, 1:42 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 3:13 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Elbert | 3 hr |
| Sep 12, 3:29 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 8 hr |
| Sep 12, 4:35 PM MDT | River Flood Warning | BOU | Larimer | 4 hr |
| Sep 12, 5:04 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Douglas | 4 hr |
Nearby
River Flood Warnings in Colorado, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.